Alert archive / Indiana / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at May 25, 2011, 1:54 PM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at May 25, 2011, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 1:54 PM EDT (17:54 UTC)
- In effect from
- May 25, 2011, 2:00 PM EDT
- Expired
- May 26, 2011, 4:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
339 WGUS63 KIWX 251754 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 154 PM EDT WED MAY 25 2011 ...PERIODS OF HEAVY RAIN THIS AFTERNOON INTO TONIGHT... .SEVERAL ROUNDS OF HEAVY RAIN...COMBINED WITH SATURATED GROUND FROM RECENT HEAVY RAINFALL...WILL SET THE STAGE FOR POSSIBLE FLOODING THIS AFTERNOON INTO TONIGHT. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-260200- /O.NEW.KIWX.FF.A.0004.110525T1800Z-110526T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 154 PM EDT WED MAY 25 2011 /1254 PM CDT WED MAY 25 2011/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... IN NORTHERN INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN... DE KALB...ELKHART...FULTON IN...GRANT...HUNTINGTON...JAY... KOSCIUSKO...LA PORTE...LAGRANGE...MARSHALL...MIAMI...NOBLE... PULASKI...ST. JOSEPH IN...STARKE...STEUBEN...WABASH...WELLS... WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH... CASS MI...HILLSDALE AND ST. JOSEPH MI. IN NORTHWEST OHIO... ALLEN OH...DEFIANCE...FULTON OH...HENRY...PAULDING...PUTNAM... VAN WERT AND WILLIAMS. * THROUGH LATE TONIGHT * SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION THROUGH TONIGHT. RAINFALL AMOUNTS THIS MORNING HAVE ALREADY RANGED BETWEEN 1 AND 2 INCHES ACROSS PORTIONS OF NORTHERN INDIANA. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE THROUGH TONIGHT...WITH LOCALIZED HEAVIER AMOUNTS POSSIBLE. * FLOODING OF STREAMS...RIVERS...AND URBAN AREAS COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MCS
1 follow-up statement
086 WGUS63 KIWX 260135 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 935 PM EDT WED MAY 25 2011 ...PERIODS OF HEAVY RAIN OVERNIGHT... .HEAVY RAINFALL IS EXPECTED OVERNIGHT WITH MANY AREAS EXPECTED TO RECEIVE AT LEAST ANOTHER INCH OF RAINFALL. SOME LOCATIONS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN OVERNIGHT WITH HEAVIER THUNDERSTORMS THAT REMAIN OVER THE SAME AREAS. EARLIER THUNDERSTORMS HAVE SATURATED THE GROUND IN MANY LOCATIONS WITH FLOODING ONGOING OR JUST RECEDING THIS EVENING. THIS ADDITIONAL HEAVY RAIN WILL QUICKLY LEAD TO MORE FLOODING AND RAPIDLY RISING WATER. IF YOU LIVE IN FLOOD PRONE AREAS...NEAR STREAMS...CREEKS OR POOR DRAINAGE AREAS...REMAIN ALERT THROUGH THE NIGHT AND BE PREPARED TO MOVE TO HIGHER GROUND IF WARNINGS ARE ISSUED OR RISING WATER IS OBSERVED. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-260800- /O.CON.KIWX.FF.A.0004.000000T0000Z-110526T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 935 PM EDT WED MAY 25 2011 /835 PM CDT WED MAY 25 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT /3 AM CDT/ THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO. * UNTIL 4 AM EDT /3 AM CDT/ THURSDAY * SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION THROUGH THE NIGHT. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS BETWEEN 1 AND 3 INCHES POSSIBLE. * FLOODING OF STREAMS...RIVERS...URBAN AREAS AND POOR DRAINAGE AREAS COULD OCCUR QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. FLASH FLOODING CAN BE DIFFICULT TO SEE AT NIGHT. DO NOT DRIVE THROUGH ANY FLOODED ROAD OR HIGH WATER. TURN AROUND...DO NOT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at May 25, 9:31 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 25, 9:31 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 931 AM EDT WED MAY 25 2011 .UPDATE... STRONGLY FORCED CONVECTION ACROSS CENTRAL/NORTHERN IL WILL WORK EWD INTO AT LEAST WESTERN PORTIONS OF THE FA LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS. THIS CONVECTION IS TIED TO A RATHER POTENT SHORTWAVE NEAR THE QUINCY AREA...AND ITS ASSOCIATED MID LEVEL JET MAX. ALSO A NARROW NW TO SE ORIENTED LINE OF SHOWERS/STORMS ACROSS OUR SW WILL SPREAD NEWD THIS MORNING ALONG A WARM FRONT. QUICK LOOK AT THE 12Z LINCOLN SOUNDING RAISES CONCERNS FOR SEVERE WX LATER THIS MORNING INTO EARLY THIS AFTERNOON GIVEN MUCAPE NEAR 3000 J/KG AND STEEP MID LEVEL LAPSE RATES ADVECTING THIS WAY. ALSO SUFFICIENT SHEAR THROUGH THE COLUMN GIVEN APPROACHING 50-60 KNOT 5H JET CORE. MAIN CONCERN WILL INITIALLY BE LARGE HAIL GIVEN SURFACE BASED CIN. HOWEVER...SOME CLEARING NOTED JUST TO THE SW. THIS CLEARING COMBINED WITH LOW LEVEL SHEAR INVOF THE WARM FRONT HINTS AT AN ISO TORNADO THREAT. AS FOR CHANGES...BUMPED UP POPS THROUGH 18Z AND ADDED A SEVERE MENTION IN THE WESTERN CWA. OTHERWISE...STILL CONCERNS FOR SVR WX LATER THIS AFTN AND EVENING WITH NO CHANGES MADE. && .PREV DISCUSSION... /ISSUED 727 AM EDT WED MAY 25 2011/ AVIATION... IFR CONDITIONS IN STRATUS/BR ACROSS NRN INDIANA ATTM SHOULD MIX OUT TO VFR CONDITIONS BY LATE THIS MORNING. SHRTWV ROTATING AROUND PLAINS UPR LOW WAS CAUSING A LARGE AREA OF TSTMS OVER NRN IL. THIS AREA OF STORMS WAS GENERALLY LIFTING NORTH BUT EXPANDING SEWD ALONG WARM FRONT FROM WEST CENTRAL TO SOUTHEAST INDIANA. THIS BAND OF TSTMS EXPECTED TO FILL IN WITH DIURNAL HEATING TODAY AND MOVE THROUGH BOTH SBN AND FWA EARLY THIS AFTN. CONDITIONS EXPECTED TO BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SVR BUT FOR NOW JUST HAVE GENERIC TSTM MENTION IN TAFS WITH MVFR CONDITIONS. ANOTHER PERIOD OF TSTMS PSBL LATE TONIGHT AS PLAINS LOW MOVES TO NW INDIANA. PREV DISCUSSION... /ISSUED 412 AM EDT WED MAY 25 2011/ SHORT TERM... STG SW TROUGH OVR THE CNTRL PLAINS THEE CONCERN THIS PD AS IT LIFTS NEWD INTO THE GREAT LAKES BY THU AFTN. STALLED FNTL BNDRY BISECTING SRN CWA EARLY THIS MORNING CONTS TO REFIRE ISOLD CONVN WHICH EARLIER INCLUDED AN IMPRESSIVE ELEVATED SUPERCELL OVR PULASKI COUNTY LATE LAST EVENING AND A HARBINGER OF THINGS TO COME. FLW DOWNSTREAM OF SIG SFC CYCLONE OVR NRN KS HAS BEEN TEPID SO FAR HWVR REGIONAL WSR-88D COMPOSITE SHOWING AN ESCALATION OF ACTIVITY WWD TWD THE MS VALLEY IN ASSOCN/W STGR LL MASS FLUX AND SUSPECT EWD TRANSLATION OF MORE SIG MID LVL HGT FALLS TIMED W/SUNRISE AND RAPID DESTABILIZATION SWD ACRS DEEPENING WARM SECTOR...WILL ALL LEAD TO SIG CONVN ALG NWD RTNG WMFNTL BNDRY BY LT MORNING OR EARLY AFTN AS LLJ RAMPS. LLJ INTENSIFIES FURTHER TONIGHT AS SFC LOW EJECTS INTO NW IN. HWVR COMPLICATIONS ABOUND W/OVERNIGHT FCST ESP IN LIGHT OF XPCD CONVN THIS AFTN AND WILL HOLD W/PRIOR GRIDS. DUAL CONV MODE LIKELY BTWN CONVN THIS AFTN AND AGAIN THIS EVENING BOTH OF WHICH SHLD RUN THE GAMUT OF POTENTIAL SVR RISKS W/A CONSIDERABLE HAIL/TORNADO THREAT THROUGH NRN IN THIS AFTN W/SCT DISCRETE SUPERCELLS ALG WMFNT AND WIDESPREAD WIND/ISOLD TORNADO THREAT TONIGHT IN ASSOCN/W AN ANTICIPATED LEWP PENDING ON WHERE IT TRACKS. HWVR STABILIZING EFFECTS OF AFTN CONVN CAN NOT BE DISCOUNTED GIVEN WELL WWD PLACEMENT OF SFC CYCLONE AND ASSOCD MID LVL TROUGH. REMAINDER OF SHRT TERM REMAINS VALID AND OTHER THAN A TWEAK HERE AND THERE...NO SIG CHGS OF NOTE. LONG TERM... FRIDAY THROUGH TUESDAY FORECAST MODELS AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH SUPPORTING MASSIVE HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT OF THE SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM TROUGHING PER CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH RELOADING. THIS TRANSITION WOULD SUPPORT A TEMPORARY END TO THE WET PATTERN THAT THE REGION HAS BEEN LOCKED IN...BEING REPLACED BY A MASSIVE EASTERN CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE VERY STRONG AND PERSISTENT IN MODEL PROGS...HENCE HAVE CONTINUED TO TO TREND HEAVY IN THIS DIRECTION. OTHERWISE...THE EARLY PORTION OF THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE AFFECTING THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD FOLLOWING CLOSE TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING OF MID LEVEL HEIGHTS AND FLOW AND CONSISTENCY FRI...FORECAST MODELS CONTINUE TO WAVER SOME ON THE SPEED OF THE EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF THE PRECIP BY FRI MORNING. CLOUD COVER WILL BE TRICKY IN THE PERIOD GIVEN THE DEGREE OF LL DRYING FROM THE EXITING SYSTEM AND THE AMOUNT OF CLOUD INCREASE FROM THE NEXT IMPULSE. HIGH TEMPS WILL BE HIGHLY DICTATED BY THE DEGREE OF INSOLATION. PREFERRED TO GO SLIGHTLY WARMER GIVEN MODEL TRENDS IN H85-H5 DRYING. OTHERWISE...RETAINED LOW CHANCE POPS FRI MORNING..AND FRI NIGHT AFTER MIDNIGHT. SAT-TUE...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA WAVE SUPPORTING A SHOWER/TS SAT...WITH THETA-E ADV PROCESSES POSSIBLY SUPPORTING A SHRA/TS ACROSS THE NORTH INTO SATURDAY NIGHT/SUNDAY MORNING. THE NEXT CHANCE FOR PRECIP LOOKS TO BE AS EARLY AS TUESDAY AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NAM TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PLACE PER A 5940 M H5 RIDGE. TRENDED TEMPS UP IN THE PERIOD ESP SUN-MON...WITH EVEN WARMER READINGS PROBABLE IF STAUNCHER RIDGING VERIFIES AS IN THE 00Z ECMWF. STILL LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION. WITH RIDGE POSITION LIKELY TO BE ADJUSTED IN FUTURE MODEL RUNS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JC AVIATION...JT UPDATE...STEINWEDEL
Hazardous weather outlook, May 25, 7:05 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 AM EDT WED MAY 25 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-261115- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-261115- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-261115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 705 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 25, 1:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
128 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL COESSE 41.13N 85.40W
05/25/2011 M0.75 INCH WHITLEY IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100864
NGLocal storm report, May 25, 1:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 SE ANDREWS 40.81N 85.54W
05/25/2011 M0.75 INCH HUNTINGTON IN STATE POLICE
&&
EVENT NUMBER IWX1100865
NGLocal storm report, May 25, 1:42 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL ABOITE 41.00N 85.32W
05/25/2011 M1.00 INCH ALLEN IN STATE POLICE
&&
EVENT NUMBER IWX1100866
NGLocal storm report, May 25, 1:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL ROANOKE 40.96N 85.37W
05/25/2011 E1.75 INCH HUNTINGTON IN PUBLIC
&&
EVENT NUMBER IWX1100867
NGLocal storm report, May 25, 1:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL HUNTINGTON 40.88N 85.50W
05/25/2011 E0.70 INCH HUNTINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100868
NGLocal storm report, May 25, 1:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL 7 SW FORT WAYNE 41.01N 85.23W
05/25/2011 M0.75 INCH ALLEN IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100869
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:31 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 59 min |
| May 25, 12:28 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 46 min |
| May 25, 4:23 AM EDT | Special Weather Statement | IWX | Saint Joseph | 22 min |
| May 25, 8:00 AM EDT | Special Weather Statement | IWX | White | 30 min |
| May 25, 9:21 AM EDT | Special Weather Statement | IWX | LaPorte, Starke | 24 min |
| May 25, 9:25 AM EDT | Special Marine Warning | IWX | 95 min | |
| May 25, 10:06 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more | 24 min |
| May 25, 10:22 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Marshall, Pulaski, Starke, White | 29 min |
| May 25, 10:51 AM EDT | Special Weather Statement | IWX | Adams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more | 24 min |
| May 25, 11:00 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Grant, Kosciusko, Marshall and 5 more | 60 min |
| May 25, 11:27 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 33 min |
| May 25, 12:01 PM EDT | Special Weather Statement | IWX | Kosciusko, Miami, Wabash | 29 min |
| May 25, 12:33 PM EDT | Special Weather Statement | IWX | LaGrange, Miami, Noble, Wabash, Whitley | 27 min |
| May 25, 12:58 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 32 min |
| May 25, 1:26 PM EDT | Special Weather Statement | IWX | DeKalb | 34 min |
| May 25, 1:37 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Whitley | 38 min |
| May 25, 2:13 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Noble, Wells, Whitley | 62 min |
| May 25, 2:47 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Wells | 3 hr |
| May 25, 3:15 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 29 min |
| May 25, 3:33 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wabash, Wells | 57 min |
| May 25, 3:39 PM EDT | Tornado Warning | IWX | Grant, Huntington, Wells | 24 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 29 min |
| May 25, 4:19 PM EDT | Tornado Warning | IWX | Allen | 41 min |
| May 25, 5:19 PM EDT | Special Weather Statement | IWX | Huntington | 26 min |
| May 25, 5:24 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Grant, Huntington, Wells | 3 hr |
| May 25, 5:30 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 45 min |
| May 25, 5:56 PM EDT | Tornado Warning | IWX | Adams, Jay | 21 min |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 5 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 7 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 9 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 6 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 52 hr |
| May 25, 6:19 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 10 days |
| May 25, 6:28 PM EDT | Special Weather Statement | IWX | Jay | 32 min |
| May 25, 7:18 PM EDT | Special Weather Statement | IWX | Grant | 42 min |
| May 25, 7:25 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 65 min |
| May 25, 12:20 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 25 min |
| May 25, 2:20 PM EDT | Special Weather Statement | IWX | Fulton | 25 min |
| May 25, 2:39 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 51 min |
| May 25, 3:30 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 60 min |
| May 25, 3:52 PM EDT | Tornado Warning | IWX | Defiance, Fulton, Henry, Paulding, Putnam | 38 min |
| May 25, 4:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Henry, Putnam | 33 min |
| May 25, 4:25 PM EDT | Tornado Warning | IWX | Henry, Putnam | 28 min |
| May 25, 4:33 PM EDT | Tornado Warning | IWX | Van Wert | 42 min |
| May 25, 5:00 PM EDT | Tornado Warning | IWX | Allen, Putnam, Van Wert | 45 min |
| May 25, 5:04 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 26 min |
| May 25, 6:09 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Henry, Putnam, Van Wert | 39 min |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Defiance, Henry | 7 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 10 days |
| May 25, 11:16 AM EDT | Special Weather Statement | IWX | Berrien | 29 min |
Nearby
Flash Flood Watches in Indiana, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.